Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS Hastings, NE
NWS Hastings, NE issued this special weather statement at Aug 22, 2021, 8:13 PM CDT for Franklin County, Nebraska. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2021, 8:13 PM CDT (01:13 UTC)
- Expired
- Aug 22, 2021, 9:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Hastings, NE
- Hail
- 0.50 in
- Wind
- 50
County Franklin County, NE
The radar
The Grand Island radar (KUEX), 52 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 9:08 PM CDT | TSTM WND GST 55 | 5 Nne Inavale, NE | DAVIS WEATHERLINK STATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1090 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 2089 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
266
WWUS83 KGID 230113
SPSGID
Special Weather Statement
National Weather Service Hastings NE
813 PM CDT Sun Aug 22 2021
KSZ006-NEZ084-085-230200-
Smith KS-Franklin NE-Webster NE-
813 PM CDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of northern Smith,
southern Franklin and southwestern Webster Counties through 900 PM
CDT...
At 813 PM CDT, Doppler radar was tracking a strong thunderstorm over
Naponee, or 22 miles northeast of Phillipsburg, moving east at 30
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Bloomington around 825 PM CDT.
Other locations in the path of this storm include Franklin, Riverton
and Inavale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
north central Kansas...and south central Nebraska.
&&
LAT...LON 3997 9907 4000 9907 4000 9908 4011 9909
4021 9856 3995 9855
TIME...MOT...LOC 0113Z 266DEG 25KT 4004 9913
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
$$
RossiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Aug 22, 5:50 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Aug 22, 5:50 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 550 PM CDT Sun Aug 22 2021 ...AVIATION UPDATE... .DISCUSSION...(This evening through Sunday) Issued at 305 PM CDT Sun Aug 22 2021 As of 2:45 pm satellite shows the remnants of a pesky, narrow, lower level stratus deck breaking up over the northern portions of the CWA. Under this cloud deck temperatures are struggling to reach 80 degrees. Clear areas are currently into the mid 80s across south central NE, and mid 90s in KS. Breezy southerly flow at the sfc today thanks to a tightening sfc pressure gradient from being wedged between an approaching sfc low to the northwest and the departed sfc high to the northeast. The main focus of the forecast is the severe weather potential this evening and tonight, as well as the heat the next two days. Then in the extended there are plenty of off and on chances for more showers and thunderstorms and warmer than average temps continue. PoPs and the severe weather threat tonight: Ahead of an upper level trof a sfc low is set to move across the Northern Plains later this afternoon. This will push a weak cold front through the area that will then stall around the state line later tonight. This looks to be one of those situations where development of convection will be rather isolated in nature, but what does develop has the chance of quickly going severe. The atmosphere is rather primed for severe weather (though there is a slight cap in place, but the frontal boundary should help with that). Most of our CAPE is coming from daytime heating today, with most models showing around 2,000-3,000 J/kg of MLCAPE and 0-6 km bulk shear of 40-50 kts. Low and midlevel lapse rates look fairly steep, and there is decent low level curvature to the hodograph. This is certainly supportive of supercell development with large hail, damaging winds, and potentially an isolated tornado. Models generally agree that the main timing is between 7pm and 1am, though we could still see a few isolated storms outside this time period. With regards to location, there is disagreement amongst models. The HRRR and the NAMNEST both keep things a little farther south, around the state line, sweeping across from west to east. The RAP shows development over the western CWA that sort of stalls out and dies then redevelops with the LLJ later tonight over the far eastern CWA. The EC and the GFS keep storms focused around the I-80 corridor sweeping from west to east. Even this close in time there is still too much uncertainty as to how exactly this will play out later. The remainder of the forecast is characterized by southwest flow aloft, broad upper level high pressure to our south, and periodic small waves pushing through that bring off and on chances for showers and thunderstorms. Tomorrow and Tuesday look to be uncomfortably hot, with highs well into the 90s and heat indices from 100-105 degrees. Then tomorrow afternoon a weak midlevel wave moves through and could help to spur some late afternoon to early evening showers and storms, a few of which could be strong to severe. Tuesday afternoon another quick shortwave moves through along with a sfc cold front which could bring some showers and storms to the eastern most portions of the CWA Tuesday evening. Beyond Tuesday temperatures come down only slightly, still remaining in the upper 80s and low to mid 90s. Several more perturbations in the flow make their way across the area and bring more off and on chances for rain to the forecast throughout the week. On Thursday a broad upper level trof moves over the NW CONUS and then gradually lifts over Canada on Friday, but a second and more energized trof forms right on its heels and could be something to watch in future forecasts. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Tuesday) Issued at 547 PM CDT Sun Aug 22 2021 Main concern is strong to severe storms forming across the outlook area this evening and overnight. A few of these storms could affect the terminals. Otherwise, VFR conditions are expected through the end of the TAF period. Winds will become lighter over the next several hours and will generally remain out of the south and southeast. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && DISCUSSION...Shawkey AVIATION...Shawkey
Hazardous weather outlook, Aug 22, 3:14 PM CDT, 4 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 314 PM CDT Sun Aug 22 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 231200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 314 PM CDT Sun Aug 22 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. Thunderstorms will be possible this evening and overnight. There is a slight risk for severe storms. The main threats will be hail to the size of golf balls and wind gusts to around 60 mph. An isolated tornado is also possible. Heat index values this afternoon will be around 100 degrees for portions of north central Kansas. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms will again be possible across portions of the outlook area at various points Monday afternoon through Saturday night. A few of these storms could be strong to severe Monday and Tuesday. Monday and Tuesday will feature heat index values around 100 to 105 degrees, mainly within southern and eastern portions of the outlook area. .SPOTTER INFORMATION STATEMENT... Spotters may be needed after 5 PM. Reports of any hail, wind damage, and funnel clouds are always appreciated. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Special weather statement, Aug 22, 7:18 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Hastings NE
718 PM CDT Sun Aug 22 2021
NEZ046-061-230100-
Buffalo NE-Sherman NE-
718 PM CDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of northwestern Buffalo
and southern Sherman Counties through 800 PM CDT...
At 717 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pleasanton, or 17 miles north of Kearney, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Pleasanton around 730 PM CDT.
Other locations in the path of this storm include Hazard, Poole,
Ravenna and Rockville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central and central Nebraska.
&&
LAT...LON 4121 9875 4108 9875 4079 9927 4092 9939
4105 9925 4105 9921 4108 9921 4125 9902
4125 9880
TIME...MOT...LOC 0017Z 227DEG 24KT 4094 9917
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
RossiLocal storm report, Aug 22, 7:31 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
731 PM CDT SUN AUG 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HEAVY RAIN 6 ESE OXFORD 40.23N 99.52W
08/22/2021 M2.27 INCH HARLAN NE MESONET
&&
ADPLocal storm report, Aug 22, 7:48 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
748 PM CDT SUN AUG 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HEAVY RAIN ALMA 40.10N 99.36W
08/22/2021 M2.28 INCH HARLAN NE MESONET
STREET FLOODING REPORTED IN TOWN.
&&
ADPLocal storm report, Aug 22, 8:11 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
811 PM CDT SUN AUG 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM TSTM WND GST BEAVER CITY 40.14N 99.83W
08/22/2021 E50 MPH FURNAS NE LAW ENFORCEMENT
ESTIMATED 50 MPH WINDS. ALSO PEA SIZE HAIL.
&&
PFANNKUCHSpecial weather statement, Aug 22, 8:11 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Hastings NE
811 PM CDT Sun Aug 22 2021
NEZ073-082>084-230200-
Franklin NE-Phelps NE-Harlan NE-Furnas NE-
811 PM CDT Sun Aug 22 2021
...Strong thunderstorms will impact portions of west central
Franklin, southern Phelps, eastern Furnas and Harlan Counties through
900 PM CDT...
At 811 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Beaver City to 7 miles southwest of Ragan.
Movement was northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Huntley around 820 PM CDT.
Ragan around 825 PM CDT.
Oxford and Stamford around 830 PM CDT.
Other locations in the path of these storms include Atlanta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central Nebraska.
&&
LAT...LON 4021 10005 4035 9966 4035 9964 4036 9964
4048 9924 4017 9912 4000 9976 4000 9996
TIME...MOT...LOC 0111Z 244DEG 33KT 4016 9983 4026 9942
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
RossiSpecial weather statement, Aug 22, 8:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Hastings NE
813 PM CDT Sun Aug 22 2021
KSZ006-NEZ084-085-230200-
Smith KS-Franklin NE-Webster NE-
813 PM CDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of northern Smith,
southern Franklin and southwestern Webster Counties through 900 PM
CDT...
At 813 PM CDT, Doppler radar was tracking a strong thunderstorm over
Naponee, or 22 miles northeast of Phillipsburg, moving east at 30
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Bloomington around 825 PM CDT.
Other locations in the path of this storm include Franklin, Riverton
and Inavale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
north central Kansas...and south central Nebraska.
&&
LAT...LON 3997 9907 4000 9907 4000 9908 4011 9909
4021 9856 3995 9855
TIME...MOT...LOC 0113Z 266DEG 25KT 4004 9913
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
RossiThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 7:18 PM CDT | Special Weather Statement | GID | Sherman | 42 min |
| Aug 22, 7:26 PM CDT | Areal Flood Advisory | GID | Franklin, Furnas, Harlan | 9 hr |
| Aug 22, 7:39 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Sherman | 26 min |
| Aug 22, 7:43 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan | 31 min |
| Aug 22, 8:11 PM CDT | Special Weather Statement | GID | Furnas, Harlan | 49 min |
| Aug 22, 8:18 PM CDT | Special Weather Statement | GID | Howard, Merrick, Sherman | 42 min |
| Aug 22, 8:21 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Greeley, Hall, Howard, Merrick, Nance and 1 more | 39 min |
| Aug 22, 8:31 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Nuckolls, Webster | 44 min |
| Aug 22, 8:52 PM CDT | Special Weather Statement | GID | Furnas, Harlan | 53 min |
| Aug 22, 8:57 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan, Kearney, Phelps | 48 min |
| Aug 22, 9:05 PM CDT | Areal Flood Advisory | GID | Furnas, Harlan | 7 hr |
| Aug 22, 9:15 PM CDT | Special Weather Statement | GID | Nuckolls, Webster | 45 min |
| Aug 22, 9:28 PM CDT | Flash Flood Warning | GID | Furnas, Harlan | 7 hr |
| Aug 22, 9:33 PM CDT | Special Weather Statement | GID | Franklin | 42 min |
| Aug 22, 9:47 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Webster | 43 min |
| Aug 22, 10:26 PM CDT | Severe Thunderstorm Warning | GID | Webster | 49 min |
| Aug 22, 11:00 PM CDT | Areal Flood Advisory | GID | Franklin, Harlan, Webster | 8 hr |
| Aug 22, 11:27 PM CDT | Special Weather Statement | GID | Kearney | 48 min |
| Aug 22, 11:40 PM CDT | Special Weather Statement | GID | Thayer | 50 min |
| Aug 23, 12:14 AM CDT | Special Weather Statement | GID | Webster | 46 min |
| Aug 23, 12:38 AM CDT | Special Weather Statement | GID | Gosper, Phelps | 52 min |
| Aug 23, 1:22 AM CDT | Special Weather Statement | GID | Kearney | 23 min |
| Aug 23, 2:14 AM CDT | Special Weather Statement | GID | Webster | 31 min |
| Aug 23, 2:45 AM CDT | Special Weather Statement | GID | Nuckolls | 30 min |
| Aug 23, 4:19 AM CDT | Areal Flood Warning | GID | Furnas, Harlan | 6 hr |
| Aug 23, 5:06 AM CDT | Special Weather Statement | GID | Nuckolls | 39 min |
| Aug 23, 5:58 AM CDT | Special Weather Statement | GID | Nuckolls | 47 min |
| Aug 23, 6:21 AM CDT | Areal Flood Advisory | GID | Nuckolls, Webster | 5 hr |
| Aug 23, 9:54 AM CDT | Special Weather Statement | GID | Franklin | 36 min |
| Aug 23, 10:42 AM CDT | Special Weather Statement | GID | Webster | 33 min |
| Aug 23, 3:59 PM CDT | Heat Advisory | GID | Adams, Buffalo, Clay, Fillmore, Franklin, Hall and 12 more | 28 hr |
| Aug 22, 11:10 PM CDT | Special Weather Statement | GID | Jewell | 50 min |
| Aug 23, 12:03 AM CDT | Special Weather Statement | GID | Jewell | 42 min |
| Aug 23, 1:07 AM CDT | Special Weather Statement | GID | Jewell | 23 min |
| Aug 23, 3:57 AM CDT | Areal Flood Advisory | GID | Jewell, Smith | 3 hr |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.